Peripheral neuropathy and lipid-lowering therapy.
- Published Article
Southern medical journal
- Publication Date
Jul 01, 1998
We report a case of a peripheral neuropathy induced and exacerbated by several commonly used HMG-CoA reductase inhibitors including lovastatin, simvastatin, pravastatin, and atorvastatin, and the vitamin niacin. A review of the literature shows similar cases with individual lipid-lowering drugs, but this case shows the cross-reactivity of the neuropathic process to different HMG-CoA reductase inhibitors, and it is the first reported case of a peripheral neuropathy exacerbated by the use of niacin.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/02/2016 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/9671841